Blood thinners: I had one anuerysm... - Brain Aneurysm Su...

Brain Aneurysm Support

642 members292 posts

Blood thinners

Misty58
Misty58

I had one anuerysm repaired. 6 coils and a stent. in June this year, (I still have another). I'm still on aspirin and clopidogrel every day, I have now been diagnosed with breast cancer needing a lumpectomy! The op cant be done until I'm off the clopidogrel. Question is, how long have people been on blood thinners before they can stop taking it? I was originally told life time on aspirin and a minimum of 6mths on clopidogrel.

17 Replies
oldestnewest

So sorry that you have this extra diagnosis! I'm sorry I don't know the answer to the clopidogrel problem. I suppose you need to take it to protect the stent. Your consultants need to work together to find the answer.

I would have been on the dual anti platelets but when I went to have my stent assisted coiling,(December 13th) they couldn't do it since the blood vessels were too narrow. They tried for six hours then had to give up. So no clopidogrel for me but I'm back at square one.

I was told that if all had gone to plan I would be on clopidogrel for a minimum of six months.

Fingers crossed that something can be worked out for you.

Misty58
Misty58 in reply to Jacmidlands

Thanks for your reply, I'm so sorry that things are not working out for for you at the moment, hopefully something else can be done for you, seems like we all have our crosses to bare at the moment. The main problem I have is to get all the various Drs/depts to communicate.

Best of luck to you

Jacmidlands
Jacmidlands in reply to Misty58

I had my op at UHCW too by the neuro radiologist from Oxford and it has been ‘interesting’ coordinating with them. I also have a respiratory consultant in Coventry but the various departments don’t seem to talk to each other which is very frustrating. I did have a breast cancer scare three years ago and I must say that that department was excellent. Good luck!

Misty58
Misty58 in reply to Jacmidlands

I dont seem to be able to get any straight forward information from the neuro dept!! The lead nurse is off unfortunately. The cancer unit is brilliant they do everything they can, it's all very frustrating. Who was it that came from Oxford if you dont mind me asking?

Jacmidlands
Jacmidlands in reply to Misty58

I'll send you a message.

I feel for you. I too have an aneurysm and metastatic bc. Though i cant answer your question as im only on aspirin. There was an attempt at coiling but it was abandoned as too risky.

How long do you need to be off the drugs? A few days? Weeks?

Lou xx

Misty58
Misty58 in reply to Andersl

Hi I'm sorry coiling wasnt successful for you, is there anything else they can do? I think I have to be off clopidogrel for a couple of weeks before they will operate!

Andersl
Andersl in reply to Misty58

There is one option for me. They could insert a balloon type instrument while im awake to see if it impacts on my sight etc. If it doesnt then they could go ahead with the coiling. Ive decided just to have the aneurysm monitored.

Ie leave well alone in my circumstances.

I guess the question to your neuro vascular guy is "will a couple of weeks off the blood thinners put me at risk? And "what are those risks and the likelihood of them occurring"?

Maybe get a date for the op and tell the neuro vascular guy that you need to know by then!!

Xx

Misty58
Misty58 in reply to Andersl

My problem is, getting to speak to the guy who did my op! Theres a lot of people telling me things, but none the same answer and my guy is in Oxford x

Andersl
Andersl in reply to Misty58

Get his secretarys email address. Address the email to him. Give a deadline date. Then call her to check she received it. Then keep emailing to ask for an update. That would be my advice.

Hi Misty, I had scaffolding and coiling done (brain aneurysm) in August last year. They put me on Aspirin and clopidogrel (which I cannot handle due to side effects). I was told six months would be the limit. After visiting the surgeon in December he reduced my Clopidogrel dosage to 37.5mg. due to too thin blood. Regret, this causes gastric problems and I will be speaking to doctor again soon.

Misty58
Misty58 in reply to lgd333

Hi, thanks for your reply, sorry to hear you dont cope so well with medication, I think I'm lucky, other than horrendous bruising all the time I'm okay, my letter from the hospital said minimum of 6mths but I need a more positive timescale.

Hello again. Did you get my message?

lgd333
lgd333 in reply to Jacmidlands

Hi Jac,

Were you meaning me? Didn't receive your message.

Jacmidlands
Jacmidlands in reply to lgd333

Sorry, the message was to Misty58. I have been in contact with her now.

Hi Misty,

Thank you for response. Will be seeing doctor on 10th - Friday, and will be having a serious talk with him re blood thinners, epilepsy medication and all sorts of side effects. Keep well.

Misty58
Misty58 in reply to lgd333

Hope it goes well and you get sorted, make sure you ask lots of questions

You may also like...